Calls for a Royal Commission of Inquiry have been made after a sixth death following Pharmac's epilepsy drug switch last year.
The death of the 35-year-old woman on 23 February shortly after switching drugs has been reported to the Centre for Adverse Reactions Monitoring.
About 11,000 people, most with epilepsy but some with mental health conditions, began switching to a generic form of the drug lamotrigine, called Logem, last year.
Five other deaths possibly linked to the drug switch have been reported to the centre and the chief coroner is investigating.
Bella Guybay, whose child has epilepsy, told First Up that, because pleas for political intervention had been ignored, only a Royal Commission of Inquiry could effectively deal with the issue.
She said epilepsy sufferers had been rendered helpless by ministers looking the other way when requested they tackle Pharmac over its unsafe brand switch "experiment".
"They've been terrorised by a government agency and nobody will do anything," she said.
"We have contacted every single minister with any kind of responsibility for this portfolio with this government agency and they've washed their hands of it. We need a full Royal Commission of Inquiry into this drug switch.
"The decision was wrong. It's not about the implementation. The decision was wrong and heads at Pharmac need to roll and this needs to be stopped immediately."
A joint coroner's inquiry will be held into the deaths, while Epilepsy New Zealand and National have both called for a ministerial inquiry.
She said the lack of movement in the coronial inquiry was another a cause for concern, as it suggested the same lack of urgency.
"I've heard from the families recently that they have no idea what's going on with that inquiry, which makes me really angry," she said.
"I would think that because these deaths have potentially been caused by a state agency that there'd be some urgency in terms of that inquiry. I wouldn't be satisfied with a ministerial inquiry.
Guybay had been in contact with the sixth victim's family and said the woman's seizures had been under control before the Logem switch.
"She was switched to Logem late last year. And I think the key thing with this again is this poor woman was controlled before she switched to Logem. Her seizures were controlled and we're now looking at a sixth person dying."
All six deaths had occurred over a period of seven months. The advocate said she was aware of approximately 200 epilepsy sufferers who had so far reported adverse affects from the switch.
"There have been head injuries, children have almost lost eyes and adults have almost lost limbs and there seems to be no political will to intervene and stop what Pharmac are doing."
Guybay said Pharmac's widening of the access criteria to Lamictal and Arrow brands of the medicine Lamotrigine had not addressed the issue, as patients were reporting difficulties getting paperwork signed off by neurologists working for Pharmac.
"We're just aware of hundreds of people who have lost seizure control, can't get it back and we're really concerned that this number is going to grow."
Pharmac has cautioned patients prescribed with Logem not to stop taking it without first talking to their doctor. The agency said Logem worked the same as other brands for most, but patients can now ask doctors to apply for other brands.
Medsafe advised people not to switch brands if their current medicine was working for them after an Auckland man in his 30s died just before Christmas last year. He had his epilepsy drugs changed just weeks before his death.
The government rejected calls for a ministerial inquiry because it said Pharmac had made changes to the way the brand was being managed.
It said there were procedures for handling reports of adverse reactions to medicines, and that these should be left to clinical experts, not government ministers.